MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to report the suspect device lot number; therefore, the manufacture and expiration dates are unknown.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex esophageal partially covered stent had been implanted to treat a malignant stricture in the distal esophagus during a stent placement procedure performed on (b)(6) 2018.After stent placement, the patient's cancer was treated with chemotherapy and radiation.According to the complainant, on (b)(6) 2019, the patient presented with pain, nausea and regurgitation.An esophagogastroduodenoscopy (egd) procedure was performed to examine the stent, and during the procedure, it was observed that the stent was patent and appeared to be in good position.The stent remains implanted and the physician didn't note any issues with the stent.Per the physician, the patient's pain was not related to the stent and the patient didn't have any change in pain related to the stent.In the physician's opinion, the nausea and vomiting were probably due to uncontrolled reflux post stent placement.The patient was treated with zofran, reglan and a high dose of ppi (proton pump inhibitor) to relieve nausea and vomiting as prescribed by the physician.Reportedly, the patient's current condition was reported to be fine but the nausea and vomiting has not yet resolved.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8550890
Report Number3005099803-2019-02212
Device Sequence Number2358604
Product Code ESW
UDI-Device Identifier08714729765240
UDI-Public08714729765240
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00516900
Device Catalogue Number1690
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR